MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-P-NS-ANG
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/19/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional product investigation and complaint record remediation were not performed.A limited investigation for this product/problem combination was performed as part of remediation evaluation, specifically a review of the complaint database for similar product/problem complaints.Six similar complaints found within the scope of (b)(4), including this one, were identified and compared.These six complaints do not share consistent commonalities; the individual investigations did not include material analysis of the components or returned particulate matter; and the returned devices were not retained.Patient factors were ruled out as a contributing element.No similar complaints were found in the database after may 2016.Refer to similar mdr's submitted as part of (b)(4): 1820334-2017-03407, 1820334-2017-03408, 1820334-2017-03843, 1820334-2017-03392, and 1820334-2017-03844.
 
Event or Problem Description
The device was used for pta (percutaneous transluminal angioplasty) for cto (isr) [chronic total occlusion] in the left sfa (superficial femoral artery) by antegrade approach from the left fa (femoral artery).The cxi was advanced with another manufacturer's wire guide.However because the wire guide could not pass through the cto, the wire guide was changed with a new wire guide.When the user was advancing the cxi combined with the second wire guide, it was noted that there was "something wrong" with the wire guide and it rapidly became difficult to manipulate the wire guide inside the cxi.Subsequently, the cxi was removed from the patient.The user flushed the device and found that a green unknown powder-like substance came out from the inner lumen.It was reported that the procedure was prolonged, but another cxi (0.035inch) and wire guide were used for the procedure.There were no reported adverse effects to the patient as a result of this product problem.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7006283
Report Number1820334-2017-03405
Device Sequence Number18863628
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)180302(10)5685802
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1